MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA RP
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation into the placement signal issue has been completed.The impella rp was returned for investigation.Data logs showed that the "epm sensor defect" alarm (#701) triggered immediately upon initially plugging in the pump.The placement signal immediately spiked to 3000 upon connecting the pump, followed by the occurrence of the "placement signal not reliable" alarm.Disconnecting and reconnecting the impella did not resolve the issues.The raw placement signal reading averaged just below 1000 during this time.No external damage or abnormalities were found on the returned pump.Upon connecting the pump to an aic, the placement signal spiked out of range and the "placement signal not reliable" alarm reproduced.Electrical resistance testing revealed open lines between motor phases 1 and 2 and 2 and 3, as well as between s+/s- phases.There was no evidence of any use-related issue causing damage to the wiring.Therefore, it was concluded that the cause of the placement signal issue was an open electrical line.This report is being filed as part of a retrospective review of historical records.
 
Event or Problem Description
The complainant reported a placement signal not reliable alarm during use of the device.A decision was made to explant and replace the impella.No reported harm or injury to the patient.

Brand Name
IMPELLA RP
Common Device Name
TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
MDR Report Key20570280
Report Number1220648-2024-21543
Device Sequence Number20703291
Product Code PYX
UDI-Device Identifier00813502011029
UDI-Public(01)00813502011029(10)2023204406(17)240228
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P170011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model NumberIMPELLA RP
Device Catalogue Number004334
Device Lot Number2023204406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2022
Initial Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite